If a woman takes the contraceptive pill and her monthly period changes from five days to ten days, is it permissible for her to stop praying during the additional days?.
Praise be to Allaah.
Yes, the monthly period may alter and change from five days
to eight or ten or seven, and there is nothing wrong with that. If the
period changes like this, the woman should not pray or fast. The period
may also change and become shorter; it may be seven days then the bleeding
stops in five days. Or it may be seven days but then continue until ten
days. So she should not pray when there is bleeding, up to fifteen days.
If it reaches fifteen days, the majority of scholars say that it becomes
istihaadah (irregular, non-menstrual bleeding) after that, so she should
go back to reckoning her usual period, such as six or seven days, and the
rest is istihaadah, She should pray and fast at that time, doing wudoo’
for each prayer, washing herself with water and using a piece of cloth or
pad. She should continue doing that until her regular cycle resumes. End
Shaykh ‘Abd al-‘Azeez ibn Baaz (may Allah have mercy on him)